Could Cipro and Other Fluoroquinolone Antibiotics Cause Irreversible Tendon Damage?
Please read this as it happened to me a couple of years ago. Luckily my achilies tendons didn't fully rupture, but I couldn't walk for 3 months and I still get painful minor recurrences even now.
Me too Michelle. I don't think it's "rare" either, as that document & many GPs would have us believe. It's a pity, as cipro is the only oral ab effective against pseudomonas, which many bronchs are colonised with
Pete takes Cipro if he has a chest infection and has not complained of any problems but it's really good to be aware. Thank you. Xxxxx
Hi sassy I too have had no problem taking cipro.
Meant to say too that I have to come off my statins while I am taking cipro
I will bear that in mind for Pete too. Thank you. Xxx
Yes, Michelle. I only had them once and after five days could hardly walk. It's a pity because it means those antibiotics aren't an option. Sue x
I canj't take cipro either as it gives me tendonitis and I don't believeit is rare either.
Another one here. It's down on my list of allergies, so I can't have them now.
That's 5 of us just on this thread in the last four hours! Not "rare" at all then. When I first went to my GP with crippling Achilles tendinitis, he couldn't believe it was cipro because it was listed as a rare side effect. People do need to be aware, so thanks for the link, Michelle
I too had a serious tear to my Achilles' tendon as a result of taking Ciprofloxacin which left me struggling to walk and in severe pain for many months. I had several weeks of physio and am pleased to say that I'm now pain free and walking normally again although i do get the odd twinge of pain if I overstretch my foot/ankle. Nobody told me that Cipro could affect tendons, I can't take it anymore as it also affects my kidneys too. This is proving difficult as have frequent pseudomonas and aspergillos colonisation and Cipro is always the first suggested antibiotic. Joy.
Thanks for the response. It's so important that doctors are made aware of the problem, particularly when prescribing antibiotics with oral steroids to the over 60's. It should be noted also that the first time taken could be OK but disastrous effects can result the next time. Which is what happened to me and my doctor didn't believe the connection at first, until she researched it further. Mx
usual long routine of wretching up the mucus for a couple of hours always from the bottom right side lung...
with no obvious chest infection hyperventalating pains in my guts generally felt like a was going to die...
report that the Clarithromycin antibiotic has damaged my Achilles tendons!! So angry as my doctors know...
Start a Community